I have not posted for a while. I got up to 50mg of amitriptyline over a period of 4.5 months. I have gone from being totally disabled by chronic MAV symptoms to slowly getting back to being a functional human being. However at 50mg of ami I have been suffering significant side effects. I have vivid dreams, sometimes nightmares every single night without fail. I wake up sweating and with palpatations and anxiety. Also, when I first wake up my vision is broken up but clears as my brain wakes up more. I have even had 2 hallucinations upon waking. I am also sensitive to bright artificial light. I was on 50mg for 5 weeks and my consultant has switched me to 50mg of prothiaden. I have been taking this for 6 days and no change in the way of side effects but i am sure it will takes weeks if not months for ami to decrease in level in my brain. I am also wondering if 50mg of ami is equivalent to 50mg of prothiaden.
Any advice would be greatly appreciated especially from people who have taken either of these meds
I don’t know if my response will help you or frustrate you. I haven’t tried Amitriptyline but I am back on Prothiaden. Prothiaden (at least in the early stages) gives me almost exactly the same side effects you’ve described on the Ami - specifically the nightmares and visual hallucinations on waking. This time round I haven’t had the hallucinations but first time round for the first few minutes of waking my vision would be snowy and broken up and/or I would see giant Daddy Long Legs spiders crawling over the walls. Each would settle within a few minutes. Freaky, but harmless. I am having the nightmares this time round again . Not nice, but they will pass.
I am so happy with your reply. It is very reassuring that you also had these side effects. Even if these continue on Prothiaden I would not come off it as my vestibular symptoms have improved so much. I am hoping to be able to start exercising in a month or so and am hoping this may help with the side effects.
I hope you start to see an improvement in your symptoms again soon X
Has anyone else found tricyclics like amitriptyline or prothiaden completely non sedating. They stimulate my brain rather than making me sleepy especially at 50mg. My brain is def unusual no wonder I developed mav! An increase in dose also makes anxious and agitated. Nowhere near as bad as an SSRI which made me vomit and make me almost manic.
Your response to SSRI’s and also to the Tri’s makes me wonder if yiou have a low lying bipolar thing going on. Not to alarm you, but sometimes people get triggered with that when they start to dabble in these meds. The best thing for that is to take a low dose mood stabliser as well. Which is also good for MIgraine. Maybe you can ask your doctor? I personally prefer dealing with a psychiatrist vs. a neurologist because they seem more versed in how to deal with the emotional and mental side of a chronic illness, as well as very knowledgeable about these meds. THey look at things in a more human way vs. a scientific way…my opinion anyway.
Hi rocky mum
I think maybe my use of manic was a bit over the top. Amitriptyline just doesn’t make me sleepy whatsoever. My consultant says this is true of some people, especially if med sensitive. I am not someone who has ever suffered from mood swings or the highs and lows of bipolar but have suffered migraine with visual auras since my first period. Cipralex (lexapro) is the ssri which made me vomit and lose a large amount of weight, this isn’t unusual it is 6-8 times as strong as the equivalent dose of celexa (citralopram) and can be poorly tolerated like effexor.
I am functioning so much better thanks to the amitriptyline/prothiaden. The prothiaden was prescribed by a psychiatrist who specialises in people with vestibular disorders.
I just read my post I think I should have put agitated not manic :mrgreen:
Also for the last few mornings have not had any visuals upon waking and poetical hypotension improved hugely so maybe prothiaden will be the better drug for me
Im quite shocked someone has suggested bipolar these are normal side effects from medications and I do not think suggesting bipolar to someone is a great help.
Just my thoughts on this.